Dawn

by Dawn
(IL, USA)

Ok, I'm 56, menopausal, had partial hysterectomy when I was 28, I am on estragel, xanax, and the Dr. recently put me on progesterone to help decrease hot flashes at night.

I have been on it for 5 weeks and I am ready to lose my mind. I use 1/4 tsp at night, my bp has gone from about 110/70 up to about 135/110. My heart rate is rarely under 100 and been having spikes of up to 147 bpm. My breasts are so sore I can hardly touch them, have a jittery feeling like I could jump out of my own skin, headaches, and I don't think it is doing anything for the hot flashes at all, still having several during day and night. The only thing I may say it did is help me sleep a little longer at night.

I called my dr. and they said that this does not usually happen but for me to stop taking it, so I stopped 2 days ago, since stopping my heart rate is fluctuating up and down but not going above 120 now and my bp has dropped to about 127/90 or so still fluctuating, still jittery but that seems to be calming down also.

I recently was put on vit D, at 50000 uts a week also, I ended up at a cardiologist because I was afraid I was going to have a heart attack, which the EKG said I was fine, he would like to run more tests, but I am almost 90% sure that it is the progestrone doing these things to me.

My questions is since no one seems to know, not even my gyny, how long does it take to get it out of your system? I was only on it for 5 weeks, I would rather have the hot flashes than all these other things going on, feel like I'm losing my mind here.

Any help greatly appreciated!!!

Comments for Dawn

Click here to add your own comments

Apr 01, 2018
support
by: Anonymous

Seems like no one knows the answer, Unfortunately I don't either. But I'd just like to send my heartfelt support to a fellow sufferer, I had a similar experience, with high anxiety and depression. all the best x

Apr 02, 2018
Dawn
by: Anonymous

I am sorry you are going through this. You don't say the actual amount of progesterone you are taking. It needs to be between 100-200mg. or more if symptoms are severe. It sounds like your symptoms are severe.

Magnesium is also important for calming the nervous system, and the amino acid Taurine, at night, is wonderful. I personally take 2,000mg every night.

Progesterone is calming, estrogens are the aggravators. It sounds like you are estrogen dominant. Taking all the medications, such as antidepressants can, I believe, make matters worse. Listen to your body. Trust taking more progesterone. I personally take around 400 mg. daily. I love it. Bear in mind that initially when increasing symptoms may increase but that is only because progesterone is on its way to becoming dominant. Hang in there!

I also take natural supplements such as Ashwagandha and Tyrosine and Lugol's iodine for the thyroid support - the endocrine system, ie. adrenals and thyroid. You'd be amazed at how inaccurate blood tests are for thyroid. Take your basal temperature first thing in the morning to check it. It should be between 97.8 - 98.2. It is the best way to test thyroid function. I mention thyroid because low levels of progesterone can exacerbate low thyroid, and the thyroid has so much to do with metabolism, moods, energy, etc.

For stress, which plays an enormous role in all of this, learning to practice meditation daily and the practice of EFT - emotional freedom technique known as Tapping, can help enormously. It's not just about a pill or a cream etc. Although those can be wonderfully helpful, it's how we emotionally deal with these issues.

Don't give up. These things can be helped. I so wish Wray Whyte was still with us. Sadly she passed away and since then, there aren't quite the responses to comments like there use to be. Having said that, there are 7,000 pages of information available here with Wray Whyte's wonderful advice. She just didn't give a generic answer, she went to pains to support everyone who wrote in. Please read through. Put your questions into the search bar. People come here and just ask a question without doing the research on this site first in hopes they'll get a quick response. The help is here but do the research please. Then you have a better idea of what choices to make. Listen to your body. Doctors sometimes (a lot of the time sadly) haven't the answers.

I hope this helps.

Apr 02, 2018
Dawn
by: Rachel

I had terrible heart palps and chronic sweats and weakness for ages. No one helped me at all and I was very depressed. I ended up in a Facebook group called magnesium advocacy. I did adrenal cocktails twice a day and discovered I was potassium deficient. My electrolytes were all over the place. I really recommend doing two adrenal cocktails a day but add three quarters of a teaspoon of cream of tartar to each one.
But if you are on Facebook, come join the group. It’s helped me so much. I am still sweating a lot but I am getting better. There are lots of very knowledgeable people on there. I think you need lots of magnesium and potassium.
https://www.facebook.com/groups/MagnesiumAdvocacy/?fref=ts

Apr 03, 2018
Dawn
by: Joy

Hi Dawn

The amount of progesterone used was not enough, it aggravated your estrogen receptors causing your adverse symptoms. Usually between 100-200mg is needed. Hot flushes needs 400-500mg progesterone for 4-6 days, once they clear you can reduce very slowly to a level that suits you but never less than 100mg. It can take 2-6 months before the body adjusts.

Our body produces progesterone all the time but as we get older the body produces less which is why we should all supplement.

Vitamin D3 is very important as a deficiency reduces the benefits of progesterone. Optimal range should be between 70-100ng/mL. Magnesium is also important.

Please read

How to use Progesterone Cream - https://www.progesteronetherapy.com/how-to-use-progesterone-cream.html

Estrogen Dominance - https://www.progesteronetherapy.com/estrogen-dominance.html

Apr 04, 2018
update
by: Dawn

Thank you for all your comments, since posting this I have had both progesterone and estrogen levels checked, and progesterone is right but estrogen is low, my vit D is 77. I am going to the dr. tomorrow about having my thyroid tested, they are thinking that may be the problem. They still took me off progesterone for the moment until we figure out the issue here, and supposely all my other levels are fine.

I have been feeling a little better since stopping the progesterone, but my bp and hr are still up and have a few other symptoms going on, also since posting I have been to the ER once and they did EKG, blood work, chest xray and said it all looked good, but the cardiologist is recommending a echogram. I am so lost on this because no drs. seem to know the answers. Going to gyny today again after having blood work done again to see what it says, then tomorrow to my GP to have thyroid test, soo frustrated!!

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...